# SDR EVGR201701170001

- Difficulty date: January 17, 2017
- Submitted: January 26, 2017
- Operation: General aviation
- Aircraft: N62JA
- Make and model: Helio H-295
- Aircraft serial: 1413
- Aircraft time: 9,835 hours
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 391050471
- Condition: Broken
- Location: Zone 100
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT HAS A HISTORY OF TAIL WHEEL SHIMMY. TROUBLESHOOTING INSPECTION FOUNR THE PILOT'S PEDALS WERE STAGGERED AND THE PILOT’S LT PEDAL HAD SLIGHT FORE AND AFT MOVEMENT WITH THE RT PEDAL HELD STATIONARY. THE TWO BOLTS THAT CONNECT THE PILOT’S RUDDER TORQUE TUBE TO THE RUDDER CABLE HORN WERE REMOVED TO CHECK FOR BOLT HOLE ELONGATION. WITH THE BOLTS REMOVED A CRACK WAS SEEN IN THE TORQUE TUBE.  THE ENTIRE TORQUE TUBE ASSEMBLY WAS REMOVED FROM THE AIRCRAFT AND DISASSEMBLED.  UPON DISASSEMBLY IT WAS DISCOVERED THAT THE LEFT RUDDER TORQUE TUBE WAS CRACKED AROUND THE ENTIRE CIRCUMFERENCE AT THE OUTBOARD BOLT HOLE OF THE L/H RUDDER CABLE HORN.  THE ONLY THING ALLOWING THE TUBE TO FUNCTION WAS THE JAGGED EDGE OF THE BREAK.  IN OTHER WORDS, THE LEFT RUDDER TORQUE TUBE WAS SUPPORTED BY THE L/H RUDDER CABLE HORN AND THE CRACK WAS CONCEALED BY THE L/H RUDDER CABLE HORN.  LOOSENESS BETWEEN LEFT AND RIGHT PEDALS IS A CLUE BUT ONLY COMPLETE DISASSEMBLY OF THE RUDDER TORQUE TUBE ASSEMBLY WILL REVEAL THE EXTENT OF THE CRACK IN THE TUBE.
